Tennessee, 2015

Damaging Winds in Tennessee, July 7, 2015

July 7, 2015 · NWS OHX · 2 events in 2 counties and zones

Scattered strong to marginally severe thunderstorms spread across Middle Tennessee during the afternoon hours on July 7. A couple of reports of wind damage were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered strong to marginally severe thunderstorms spread across Middle Tennessee during the afternoon hours on July 7. A couple of reports of wind damage were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 7, 3:03 PM CST, 28 minutes earlier.

Area forecast discussion, Jul 7, 3:03 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT TUE JUL 7 2015

.DISCUSSION...
WILL BREAK OUT A LATE AFTERNOON ZONE GROUPING TO DEAL WITH
SHWRS/TSTMS MOVING INTO MID STATE. OTHERWISE...WENT CLOSE
TO REASONING OF MORNING SUITE OF FORECAST PRODUCTS AND
FORECAST REASONING KEEPING SHWRS AND TSTMS IN THE FORECAST FOR
TONIGHT THRU THU NIGHT WITH MAINLY ISO SHWRS/TSTMS EXPECTED
AND NEAR SEASONAL TEMPS. LOOK FOR UPPER LEVEL RIDGING INFLUENCES
TO BUILD INTO THE REGION LATER IN THE WORK WEEK...OVER THIS
WEEKEND...AND INTO THE FIRST PART OF NEXT WEEK...ALLOWING FOR
A DRYING BUT WARMING TREND.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      73  90  73  91 /  40  30  10  20
CLARKSVILLE    72  87  72  87 /  60  40  20  20
CROSSVILLE     70  84  70  86 /  40  30  10  10
COLUMBIA       72  91  72  92 /  40  20  10  10
LAWRENCEBURG   72  90  71  92 /  20  20  10  10
WAVERLY        72  89  72  89 /  60  30  20  20
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jul 7, 4:50 AM CST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
550 AM CDT TUE JUL 7 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-081030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
550 AM CDT TUE JUL 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 7, 2:36 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CDT TUE JUL 7 2015

TNZ005-023-024-072115-
STEWART TN-HUMPHREYS TN-HOUSTON TN-
336 PM CDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...NORTHEASTERN HUMPHREYS
AND SOUTHERN STEWART COUNTIES UNTIL 415 PM CDT...

AT 335 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF SPRINGVILLE...OR 9 MILES SOUTHEAST OF PARIS
LANDING STATE PARK...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DOVER...ERIN...TENNESSEE RIDGE...CUMBERLAND CITY...HOUSTON COUNTY
AIRPORT AND INDIAN MOUND.

LAT...LON 3657 8763 3619 8756 3617 8792 3622 8795
      3625 8795 3626 8794 3631 8796 3635 8798
      3638 8801
TIME...MOT...LOC 2035Z 252DEG 28KT 3631 8801

SHAMBURGER

The radar

The Ft Campbell radar (KHPX), 45 km away, was scanning. The volume nearest the first event began at 21:30 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
July 7, 3:31 PM CST
Where
Montgomery County, 1.04 mi SSE of Mc Allisters Xrds
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.335, -87.346

Trees were blown down on Ryes Chapel Road and Old Highway 48 in southeast Montgomery County.

Thunderstorm Wind, Robertson

When
July 7, 4:13 PM CST
Where
Robertson County, 1.51 mi W of Ridgeton
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
36.400, -86.797

One tree was blown down on Hygeia Road south of Greenbrier, and another tree was blown down in the backyard of a home in Greenbrier.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595805, 595806.